Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Wichita, KS

July 6, 2015Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2015, 3:52 PM CDT for Chase County, Marion County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 3:52 PM CDT (20:52 UTC)
Expired
Jul 6, 2015, 4:34 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 3:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WUUS53 KICT 062052
SVRICT
KSC017-115-062145-
/O.NEW.KICT.SV.W.0137.150706T2052Z-150706T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 445 PM CDT

* AT 352 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTHEAST OF FLORENCE TO 5 MILES NORTHWEST
  OF BURNS TO NEAR ELBING...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...COTTONWOOD FALLS...STRONG CITY...FLORENCE...BURNS...
  BAZAAR...ELMDALE...CEDAR POINT...TALLGRASS PRAIRIE PRESERVE...
  HYMER...TALLGRASS PRAIRIE AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 9649 3809 9673 3809 9714 3817 9705
      3852 9692 3852 9635
TIME...MOT...LOC 2052Z 286DEG 18KT 3837 9678 3815 9696 3809 9711 

HAIL...<.75IN
WIND...60MPH
 
$$

LAWSON
3 follow-up statements
384 
WWUS53 KICT 062104
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT MON JUL 6 2015

KSC017-115-062145-
/O.CON.KICT.SV.W.0137.000000T0000Z-150706T2145Z/
CHASE KS-MARION KS-
404 PM CDT MON JUL 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CHASE AND SOUTHEASTERN MARION COUNTIES...

AT 404 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUNLAP TO 5 MILES SOUTHWEST OF COTTONWOOD FALLS
TO 6 MILES WEST OF BURNS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...COTTONWOOD FALLS...STRONG CITY...FLORENCE...BURNS...
BAZAAR...ELMDALE...CEDAR POINT...TALLGRASS PRAIRIE PRESERVE...
HYMER...TALLGRASS PRAIRIE AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 9649 3809 9673 3809 9712 3817 9705
      3852 9692 3852 9635
TIME...MOT...LOC 2104Z 285DEG 24KT 3853 9637 3831 9660 3810 9701 

HAIL...<.75IN
WIND...60MPH
 
$$

LAWSON
157 
WWUS53 KICT 062128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT MON JUL 6 2015

KSC017-115-062145-
/O.CON.KICT.SV.W.0137.000000T0000Z-150706T2145Z/
CHASE KS-MARION KS-
428 PM CDT MON JUL 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL CHASE AND SOUTHEASTERN MARION COUNTIES...

AT 427 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF DUNLAP TO 10 MILES SOUTH OF
COTTONWOOD FALLS TO NEAR BURNS...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...STRONG CITY...BURNS...BAZAAR...ELMDALE...CEDAR
POINT...TALLGRASS PRAIRIE PRESERVE...TALLGRASS PRAIRIE AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3827 9649 3809 9673 3809 9711 3852 9649
      3852 9635
TIME...MOT...LOC 2127Z 311DEG 22KT 3849 9637 3822 9655 3810 9683 

HAIL...<.75IN
WIND...60MPH
 
$$

BILLINGS WRIGHT
995 
WWUS53 KICT 062134
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
434 PM CDT MON JUL 6 2015

KSC017-115-062144-
/O.CAN.KICT.SV.W.0137.000000T0000Z-150706T2145Z/
CHASE KS-MARION KS-
434 PM CDT MON JUL 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE AND SOUTHEASTERN
MARION COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3827 9649 3809 9673 3809 9711 3852 9649
      3852 9635
TIME...MOT...LOC 2132Z 286DEG 18KT 3849 9637 3822 9655 3810 9683 

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 6, 3:48 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON JUL 6 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015

TONIGHT:
FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED
TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO
FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT.
MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM
THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT
WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL
CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN.

TUE-THU:
LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT
THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE
WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO
THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD.
FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON
SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST
CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO.
TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO
EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR
NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES
WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU
WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015

MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE
SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND
INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY
SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP
FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE
DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1236 PM CDT MON JUL 6 2015

MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24
HOURS.

STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND
CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE.
SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE
THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE
NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER
MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT
COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL
PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET
MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL-
KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF
THE NIGHT OVER SOUTHERN KS.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  72  62  75 / 100  40  50  30
HUTCHINSON      63  72  60  77 / 100  30  30  20
NEWTON          63  73  61  74 / 100  40  50  30
ELDORADO        64  73  61  73 /  90  50  70  30
WINFIELD-KWLD   66  74  63  74 /  90  60  70  30
RUSSELL         62  77  58  80 /  50  10  10  10
GREAT BEND      62  76  58  79 /  50  10  10  10
SALINA          63  75  60  77 /  70  10  20  20
MCPHERSON       63  74  60  77 /  90  20  30  20
COFFEYVILLE     69  73  66  74 /  80  80  90  60
CHANUTE         66  73  64  73 /  90  80  90  60
IOLA            65  73  64  73 /  90  70  90  60
PARSONS-KPPF    68  73  65  74 /  80  80  90  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR KSZ069>072-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 6, 4:17 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT MON JUL 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-070930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
417 AM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD
FRONT THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY
ACROSS SOUTH CENTRAL KANSAS AND A PORTION OF THE FLINT HILLS. THE
MAIN RISK WILL BE DOWN-BURST WINDS OF 55 TO 65 MPH. LOCALLY HEAVY
RAINFALL IS ALSO EXPECTED TO DEVELOP THIS EVENING AND TONIGHT...MAINLY
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AND A FLASH FLOOD WATCH
IS IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS WITH HEAVY RAIN WILL BE CONFINED TO
MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS ON TUESDAY INTO TUESDAY
NIGHT WITH CONTINUED CHANCES ACROSS THE AREA WEDNESDAY AND
THURSDAY. WHILE THE RISK FOR ORGANIZED SEVERE WEATHER IS LOW...A
FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH
OF SOUTH CENTRAL AND ALL OF SOUTHEAST KANSAS THROUGH WEDNESDAY.

CHANCES FOR THUNDERSTORMS WILL DIMINISH OR END ACROSS MUCH OF
THE AREA BY NEXT WEEKEND...EXCEPT FOR PERIODIC SLIGHT CHANCES
ACROSS CENTRAL KANSAS. THE RISK FOR ORGANIZED STRONG TO SEVERE
STORMS APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL KS
THIS AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 6, 2:58 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT MON JUL 6 2015

KSZ083-062030-
SEDGWICK KS-
258 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER WEST WICHITA...OR 6 MILES WEST
  OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL
  AIRE...GODDARD...MAIZE...CLEARWATER...DOWNTOWN WICHITA...
  EASTBOROUGH...WEST WICHITA...MCCONNELL AIR FORCE BASE...SOUTH
  WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...EAST WICHITA AND
  OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3771 9760 3788 9738 3763 9717 3747 9748
      3748 9749
TIME...MOT...LOC 1957Z 225DEG 35KT 3768 9746

LAWSON
Special weather statement, Jul 6, 3:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT MON JUL 6 2015

KSZ052-053-068-062045-
CHASE KS-HARVEY KS-MARION KS-
314 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  CENTRAL MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LINCOLNVILLE TO NEAR GOESSEL...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HESSTON...HILLSBORO...MARION...NORTH NEWTON...PEABODY...FLORENCE...
  WALTON...LINCOLNVILLE...MARION LAKE...PILSEN AND HYMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3809 9703 3807 9748 3817 9740 3817 9737
      3820 9737 3851 9712 3852 9660
TIME...MOT...LOC 2010Z 268DEG 33KT 3853 9696 3824 9729

LAWSON
Special weather statement, Jul 6, 3:25 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT MON JUL 6 2015

KSZ067-068-083-062100-
SEDGWICK KS-HARVEY KS-RENO KS-
325 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTHEAST AT
  35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...SOUTH HUTCHINSON...HALSTEAD...HAVEN...BURRTON...MOUNT
  HOPE AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3802 9794 3817 9755 3817 9754 3795 9742
      3779 9785
TIME...MOT...LOC 2023Z 238DEG 32KT 3797 9773

LAWSON
Special weather statement, Jul 6, 3:29 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT MON JUL 6 2015

KSZ083-062100-
SEDGWICK KS-
329 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER VALLEY CENTER...MOVING
  NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...PARK CITY...VALLEY CENTER...BEL AIRE...MAIZE AND KECHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3771 9731 3776 9747 3791 9741 3791 9715
TIME...MOT...LOC 2026Z 225DEG 25KT 3782 9736

LAWSON
Special weather statement, Jul 6, 3:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT MON JUL 6 2015

KSZ052-053-068-069-062115-
CHASE KS-HARVEY KS-MARION KS-BUTLER KS-
342 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHEAST OF BURDICK TO NEAR NEWTON...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...SEDGWICK...PEABODY...COTTONWOOD FALLS...WHITEWATER...
  STRONG CITY...FLORENCE...ELBING...BURNS...BAZAAR...ELMDALE...CEDAR
  POINT...NEWTON AIRPORT...HYMER...WONSEVU...TALLGRASS PRAIRIE
  PRESERVE AND TALLGRASS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3852 9635 3829 9651 3791 9707 3791 9750
      3852 9672
TIME...MOT...LOC 2039Z 269DEG 30KT 3849 9671 3801 9741

LAWSON
Local storm report, Jul 6, 3:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       1 SSW HILLSBORO         38.34N 97.21W
07/06/2015  M1.52 INCH       MARION             KS   TRAINED SPOTTER

            1.52 INCHES OF RAIN MEASURED IN 20 MINUTES.

&&

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:30 PM CDTSpecial Weather StatementICTNeosho30 min
Jul 5, 9:00 PM CDTSpecial Weather StatementICTNeosho30 min
Jul 5, 9:31 PM CDTSpecial Weather StatementICTNeosho29 min
Jul 6, 3:30 AM CDTFlash Flood WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more52 hr
Jul 6, 2:58 PM CDTSpecial Weather StatementICTSedgwick32 min
Jul 6, 3:14 PM CDTSpecial Weather StatementICTMarion31 min
Jul 6, 3:25 PM CDTSpecial Weather StatementICTHarvey35 min
Jul 6, 3:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 6, 3:35 PM CDTAreal Flood WarningICTChase, Harvey, Marion6 hr
Jul 6, 3:42 PM CDTSpecial Weather StatementICTChase33 min
Jul 6, 4:12 PM CDTSpecial Weather StatementICTButler33 min
Jul 6, 4:22 PM CDTAreal Flood WarningICTButler, Chase, Harvey, Marion, Sedgwick5 hr
Jul 6, 4:25 PM CDTSpecial Weather StatementICTChase35 min
Jul 6, 4:31 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 6, 4:40 PM CDTSpecial Weather StatementICTButler50 min
Jul 6, 4:42 PM CDTSevere Thunderstorm WarningICTButler33 min
Jul 6, 4:54 PM CDTAreal Flood WarningICTKingman, Sedgwick15 hr
Jul 6, 5:01 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 6, 5:03 PM CDTSpecial Weather StatementICTGreenwood27 min
Jul 6, 5:05 PM CDTSevere Thunderstorm WarningICTButler25 min
Jul 6, 5:21 PM CDTFlash Flood WarningICTSedgwick3 hr
Jul 6, 5:27 PM CDTSpecial Weather StatementICTButler33 min
Jul 6, 5:30 PM CDTSpecial Weather StatementICTSumner30 min
Jul 6, 5:37 PM CDTAreal Flood WarningICTButler5 hr
Jul 6, 5:39 PM CDTSevere Thunderstorm WarningICTCowley, Sumner36 min
Jul 6, 5:43 PM CDTAreal Flood WarningICTChase, Greenwood5 hr
Jul 6, 5:49 PM CDTSevere Thunderstorm WarningICTButler, Cowley26 min
Jul 6, 5:58 PM CDTAreal Flood WarningICTButler, Cowley, Sumner5 hr
Jul 6, 6:00 PM CDTSpecial Weather StatementICTHarper30 min
Jul 6, 6:02 PM CDTSpecial Weather StatementICTCowley, Sumner28 min
Jul 6, 6:03 PM CDTSpecial Weather StatementICTAllen, Elk, Greenwood, Woodson27 min
Jul 6, 6:11 PM CDTSevere Thunderstorm WarningICTCowley, Sumner34 min
Jul 6, 6:29 PM CDTSpecial Weather StatementICTSumner31 min
Jul 6, 6:32 PM CDTSpecial Weather StatementICTAllen, Elk, Wilson, Woodson28 min
Jul 6, 6:36 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk24 min
Jul 6, 6:47 PM CDTSevere Thunderstorm WarningICTCowley28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.